Texas, 2010Flash Flood and Hail in Texas, June 11, 2010
June 11, 2010 · NWS MAF · 4 events in 3 counties and zones
A dryline draped across west Texas provided a focus for thunderstorm development, as a mid level shortwave trough moved out of northern Mexico and into the region. In addition to several severe hail reports, flash flooding was also observed due to the slow movement of the thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dryline draped across west Texas provided a focus for thunderstorm development, as a mid level shortwave trough moved out of northern Mexico and into the region. In addition to several severe hail reports, flash flooding was also observed due to the slow movement of the thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 11, 1:05 PM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 11, 1:05 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
205 PM CDT FRI JUN 11 2010
.DISCUSSION...
VEERED 85H-7H WINDS WILL FAVOR DRYLINE MIXING WELL E TODAY AS IS
EXPECTED TO BE INVOF ERN PB...LOWER TRANS PECOS BY 00Z. SATELLITE
INDICATES THAT DEEPER MSTR HAS SHIFTED E AS WELL AND AREA MOST
LIKELY TO BE AFFECTED BY SHRTWV TROF REMNANTS WILL BE THE LOWER
TRANS PECOS/SRN PB. DRYLINE WILL RETREAT THIS EVENING BUT APPEARS
THAT LIFT WILL BE E AND OTHER THAN TSTMS POSSIBLY LINGERING IN ABOVE
MENTIONED AREAS AND ALONG RIO GRANDE IT IS EXPECTED TO QUITE W.
40KT LLJ WILL ENSURE MOISTURE WILL DEEPEN OVERNIGHT. THIS WITH
BACKING 7H WINDS SIGNALS LOW LEVEL MSTR WILL BE FARTHER W SAT PM AND
THUS THE POTENTIAL FOR TSTMS WILL BE FARTHER W. NAM12/ECMWF STILL
RATHER CONSISTENT IN DEVELOPING CONVECTION ALONG DRYLINE SAT PM.
NAM12 SHOWS LINDLEY SIGNATURE IN THE 3H RH FIELD INDICATING THAT
CONVECTION IS TO BE REALIZED. AS SUCH TEND TO FAVOR STORMS FORMING
INVOF DAVIS MTNS E SLOPES TO FST/PEQ...THEN MOVING NEWD INTO PB.
T/TD SPREAD WON/T BE AS LARGE AS RECENT DAYS BUT CAPES WILL BE HIGH
POTENTIALLY OVER 3K J/KG. SHEAR STILL SEEMS TO BE LACKING AVERAGING
ABOUT 25KTS...REGARDLESS WITH THAT DEGREE OF CAPE THERE WILL BE
SEVERE STORMS. SB CINH IS A LITTLE STRONGER ON NAM12 THAN INDICATED
YESTERDAY WHICH SUGGEST INITIATION MAY BE A LITTLE FARTHER W WHERE
CINH LESS OF AN ISSUE WITH ELEVATED HEAT SOURCES. SIMILAR SET-UP
INTO SUNDAY...DRYLINE TAKES SOMEWHAT OF A WWD POSITION...HOWEVER IT
MAY PUSH OUT ACRS SE NM IN CLOSER PROXIMITY TO MID LEVEL JET...
LEAVING SE NM/GDP MTNS DRY. OTHERWISE NAM12 ECMWF DEVELOP PRECIP IN
SAME AREA OF TRANS PECOS AS ON SAT WHERE LOW LEVEL CONVERGENCE WILL
BE MAXIMIZED. WILL INCREASE POPS BOTH SAT/SUN...MORESO SUNDAY WITH
DRY FCST GOING FOR MOST W AND SW. 85H TEMPS GENERALLY 28C-31C RANGE
SO STILL HOT...ABOVE NORMAL ANYWAY. ON MON ATTN TURNS TO COLD FRONT
THAT WILL GET SHOVE FROM TSTMS THAT FORM ALONG/IN WAKE OF FRONT
SUNDAY NIGHT IN THE NRN PANHANDLE AREA. GFS HAS COME INTO AGREEMENT
WITH CONCEPTUAL MODEL AND WITH WHAT NAM12 WAS SHOWING YESTERDAY.
NAM12 BLOW FRONT THRU PB BEFORE 18Z AS SUCH AT LEAST SCT POPS
WARRANTED MONDAY. CLOUDS/FRONT/POTENTIAL PRECIP ALL SUGGEST NOTABLY
COOLER AT LEAST FROM MAF NWD MONDAY. AS WILL MAKE CHANGES TO FCST TO
REFLECT SCT POPS ACRS PB AND COOLER TEMPS. MOIST SURGE WILL HAVE A
GOOD CHANCE TO PUSH WWD INTO THE MTNS BY TUE IF NOT LATE MON AND
WITH E-SE WINDS SCT TSTMS ARE VERY REASONABLE WITH COOLER TEMPS IN
THE MTNS. THEREAFTER WED-FRI ECMWF/GFS HAVE TROUBLE COMING TO
AGREEMENT AS GFS IS FARTHER E WITH 5H RIDGE WHICH WILL HOLDS 5H
THETA-E RIDGE AXIS FARTHER W...THUS BETTER CHANCE OF TSTMS IN MTNS
WITH REFLECTING MORE EWD SCENARIO WED/THU AND THEN ECMWF DEVELOPS
RIDGE E FRI.
&&
.FIRE WEATHER...
A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND
ADJACENT SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON...INCLUDING LEA
COUNTY. AS THE 20 FOOT WIND SPEEDS CONTINUE TO INCREASE FROM THE
SOUTHWEST THIS AFTERNOON...CRITICAL FIRE WEATHER CONDITIONS WILL
BECOME MORE COMMON DUE TO LOW RH ALREADY IN PLACE ACROSS THE
REGION BEHIND A DRYLINE. BY THIS EVENING...THE WINDS WILL BECOME
MORE SOUTHERLY AND DECREASE TO AROUND 10 TO 15 MPH. RH RECOVERY
TOMORROW MORNING WILL REMAIN POOR TO FAIR ACROSS EDDY COUNTY AND THE
LOWER ELEVATIONS OF THE GUADALUPE MOUNTAINS...WITH GOOD RECOVERY
ELSEWHERE. THE DRYLINE WILL MOVE BACK TO THE WEST TOMORROW
AFTERNOON...KEEPING THE LOWEST RH VALUES CONFINED TO EDDY
COUNTY...THE GUADALUPE MOUNTAINS...AND VAN HORN CORRIDOR REGION.
ALTHOUGH SOME ISOLATED LOCATIONS WITHIN THE PREVIOUS AREAS MAY
EXPERIENCE BRIEF CRITICAL FIRE WEATHER CONDITIONS...AN UNFAVORABLE
SOUTHERLY FLOW NEAR 10KFT WILL BE PRESENT AND WILL KEEP THE OVERALL
FIRE WEATHER THREAT ON THE LOW END. LOW LEVEL MOISTURE WILL CONTINUE
TO INCREASE ACROSS THE REGION THROUGH THE WEEKEND AND EARLY WORK
WEEK...IN ADDITION TO RAIN CHANCES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 74 95 74 95 / 20 20 20 20
CARLSBAD NM 67 100 64 98 / 10 10 10 10
DRYDEN TX 75 97 75 95 / 20 20 10 20
FORT STOCKTON TX 75 99 73 96 / 10 20 20 30
GUADALUPE PASS TX 66 89 65 91 / 10 10 10 10
HOBBS NM 68 96 70 95 / 10 10 20 10
MARFA TX 61 91 61 91 / 10 20 10 10
MIDLAND INTL AIRPORT TX 75 96 75 95 / 10 30 20 20
ODESSA TX 77 96 74 95 / 10 20 20 20
WINK TX 75 101 74 101 / 10 20 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Jun 11, 12:26 PM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
126 PM CDT FRI JUN 11 2010
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
126 PM CDT FRI JUN 11 2010 /1226 PM MDT FRI JUN 11 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS
AFTERNOON AND EVENING FOR ELEVATIONS MAINLY BELOW 6000 FEET...IN
ADDITION TO THE SOUTHEAST NEW MEXICO PLAINS. HIGH FIRE DANGER...
LOW RELATIVE HUMIDITY AND 20 FOOT SUSTAINED WINDS NEAR 20 MPH
WILL CONTINUE TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS
THROUGH EARLY THIS EVENING.
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE
THIS AFTERNOON...THEN PERSIST INTO THE EVENING. ALTHOUGH
THUNDERSTORMS COULD DEVELOP AS FAR WEST AS A SEMINOLE TO ALPINE
LINE...SEVERE STORMS WILL BE MOST FAVORED ALONG AND EAST OF A
BIG SPRING...TO MIDLAND...TO SANDERSON LINE. DAMAGING WINDS AND
LARGE HAIL WILL BE THE MAIN THREATS FROM THE STRONGEST
STORMS...ALTHOUGH HEAVY DOWNPOURS COULD RESULT IN LOCALIZED
FLASH FLOODING AS WELL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON
THROUGH AT LEAST MONDAY AFTERNOON AND EVENING. SOME OF THESE
STORMS COULD BE SEVERE...ESPECIALLY SATURDAY ACROSS THE PERMIAN
BASIN...LEA COUNTY NEW MEXICO AND WESTERN LOW ROLLING PLAINS.
HAIL...DAMAGING WINDS AND LOCALIZED FLASH FLOODING MAY ACCOMPANY
THE STRONGEST STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 11, 3:28 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
428 PM CDT FRI JUN 11 2010
TXZ075-112230-
PECOS-
428 PM CDT FRI JUN 11 2010
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING CENTRAL PECOS COUNTY UNTIL 530 PM CDT...
A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER
CENTRAL PECOS COUNTY AT 428 PM CDT...MOVING EAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
Special weather statement, Jun 11, 4:16 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
516 PM CDT FRI JUN 11 2010
TXZ081-112230-
BIG BEND AREA-
516 PM CDT FRI JUN 11 2010
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL BREWSTER COUNTY UNTIL 530 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL BREWSTER COUNTY AT 515
PM CDT...MOVING NORTH AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
Flash Flood, Pecos
- When
- June 11, 5:48 PM CST to 5:53 PM CST
- Where
- Pecos County, 16.89 mi SSE of Belding to 16.26 mi SSE of Belding
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.553, -102.915
The local law enforcement reported 3.5 to 4 feet of standing water along US 385, 24 miles south of Fort Stockton. Several cars were stranded due to the high water.
Hail, Midland
- When
- June 11, 6:00 PM CST to 6:05 PM CST
- Where
- Midland County, 0.69 mi S of Midland
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 31.990, -102.080
Hail, Borden
- When
- June 11, 7:25 PM CST to 7:30 PM CST
- Where
- Borden County, 1.16 mi W of Gail
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.770, -101.450
Hail, Borden
- When
- June 11, 7:29 PM CST to 7:34 PM CST
- Where
- Borden County, 1.16 mi W of Gail
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.770, -101.450
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Nebraska, June 11 to 30, 20101 death · 1 injured · $11 million · 22 events
- Tornadoes and Flooding in Nebraska, June 11 to 13, 2010$2.5 million · EF0 · 34 events
- Tornadoes and Flash Flooding in Colorado, June 11, 2010$540,000 · EF0 · 48 events
- Tornado and Flash Flooding in Nebraska, June 11 to 12, 2010$1.1 million · EF0 · 19 events
- Tornadoes and Flash Flooding in Kansas, June 11 to 12, 2010$100,000 · EF1 · 12 events
- Damaging Winds and Lightning Strikes in Florida, June 11, 2010$101,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Iowa, June 11, 2010$77,000 · 65 kt wind · 11 events
- Flash Flood in Indiana, June 11, 2010$100,000 · 1 event
- Flash Flood and Hail in Tennessee, June 11, 2010$47,000 · 1.75 in hail · 10 events
- Flooding in Iowa, June 11 to 30, 2010$65,000 · 3 events
- Damaging Winds and Lightning Strike in Tennessee, June 11, 2010$55,000 · 55 kt wind · 3 events
- Strong Wind in California, June 11 to 12, 2010$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241440, 241437, 241438, 241439.